Originally Posted by unique123456
my only problem, and I don't know how to fix it is, that DVDs have this sort of psychedelic effect especially noticable in people's faces. Any suggestions?
You have to start with the settings that you are using for your TV. The new owners of 831 sets have been posting their first attempts so you could start there.
Your DVD player may have some settings that are causing trouble. One thing that can create trouble is that most new (and all old) DVD payers have a default setting that allows them to work with TVs with 4x3 screens. Double check your DVD player and if you haven't done it already, change it to match your 16x9 (wide) screen.
You can also get a copy of the DVE calibration disk from somewhere like Borders or Amazon. Here is a link to instructions that make DVE easier to use.Eliab on user calibration with DVE.
I will tell you this my electronics guru friend has told me it all comes down to source and how that source is carried and that upconversion can only at best simulate (1080p).
That's true of SD DVD and SD TV source material. They were both designed to look OK on small screen CRT direct view TV sets.
When you take 480i (a small amount of data) up to 1080p (a large amount of data) the only way to make up for what is missing is to guess. Some hardware guesses better that other hardware. It's still a guess.
Still, good examples of movies transfered to DVD should look almost
as good as a lot of HD material.
The only time you get the full benefit of your 1080p TV is when you are using an "uncompressed"
1080p or properly de-interlaced 1080i source material.
Any thoughts as to what's causing this psychedelic effect especially noticable in people's faces? It's not present when viewing TV or HDTV in 720p.
If other owner's settings and advise can't help you then the best alternative would be to get an exchange. It sounds like you are seeing faces of many colors. If you picked the right word to describe what you are seeing, the chances are you have a defective set.